U.S. doctors online nowAsk doctors free
Culver City, CA
A 20-year-old female asked:

Ive been on zoloft (sertraline) since january, & i'm 20. it says a side effect is sexual problems even after you stop the med. how likely is that to happen to me?

2 doctor answers4 doctors weighed in
Dr. Lynne Weixel
Clinical Psychology 38 years experience
Not very: One of the best ways to reduce the chances is to come off the Zoloft (sertraline) as soon as is clinically appropriate - the tapering is important and if done well, after-effects are less likely. Overlap the tapering w/ a CBT or OCD experienced psychotherapist and it will also make for a softer landing. Expectations for sexual problems make them 100% more likely - so don't. You should be fine. Best wishes!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Lynne Weixel
Clinical Psychology 38 years experience
Provided original answer
Dr. Weisman is absolutely right about having medical guidance for any medication changes - always! Sorry if didn't make that very clear.
Sep 1, 2014
Dr. Eric Weisman
Neurology 38 years experience
If you don't: have such a problem with libido while on Zoloft (sertraline) it is unlikely you would develop this upon discontinuation. Be sure to let your doctor know about any symptoms or medication changes you are making.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 23, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.